MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2742-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
A user facility clinic manager (cm) reported blood was noted coming from the blood pump segment of the bloodline.After inspecting the bloodline after it was removed from the machine, it was noted that a small slit was along side of the inside of the line.The estimated blood loss was unknown.Additional information was requested but was not received to date.
 
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility clinic manager (cm) reported blood was noted coming from the blood pump segment of the bloodline.After inspecting the bloodline after it was removed from the machine, it was noted that a small slit was along side of the inside of the line.Upon follow-up, the cm stated the blood leak occurred one hour and fifteen minutes after initiation of treatment.The cm stated blood was seen dripping down from the blood pump segment of the bloodline.The machine, a 2008t, was removed from service following the event.The cm stated there was no issue with the dialysis machine and the machine was pulled from service and remained sequestered.A fresenius dialyzer was also used during the event.The patient's blood was not returned and the estimated blood loss (ebl) was 250ml.It was noted the bloodline appeared damaged.The staff did not report any damage prior to setup with the bloodline.The patient did not experience a serious injury or require medical intervention as a result of the reported issue.The patient was restarted on a different machine and treatment completed successfully with new supplies.The sample is available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to date to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b5, d9, h3.
 
Event or Problem Description

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18056278
Report Number0008030665-2023-01000
Device Sequence Number14931067
Product Code FJK
UDI-Device Identifier00840861100309
UDI-Public00840861100309
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Catalogue Number03-2742-9
Device Lot Number23HR01255
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer11/08/2023
11/17/2023
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date11/08/2023
11/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS HEMODIALYSIS MACHINE
Patient Age75 YR
Patient SexMale
Patient Weight61 KG